Edited by Bluegreeneyed, 01 June 2013 - 03:16 PM.
Accutane If You Have Anxiety/depression
Posted 01 June 2013 - 03:14 PM
Posted 01 June 2013 - 04:18 PM
Hey guys..question- if you have had problems with anxiety/depression in the past is it almost positive you will get depression/anxiety if you choose to get on accutane? Would this not be a good idea to get on it if this is the case? I have heard of some cases people becoming so depressed they commit suicide..scares me.
It is not positive that you will get anxiety or depression on accutane even if you have a history of anxiety and/or depression, although you may be more susceptible to getting anxiety/depression because of your history. One recommendation I would do is if accutane is medically necessary for you, then to agree with your dermatologist to see a therapist once a week to keep tabs on if you are experiencing severe depression or anxiety while on the medication. This way you have a good support system that will be there for you. Anxiety and Depression are quite common (approximately 50 percent of the U.S. population has been diagnosed with anxiety or depression at one point in their lives), but suicidality is very rare and it is a very rare side effect while on accutane.
Posted 03 June 2013 - 08:46 PM
Accutane is just like any other drug on the market. Every drug has cautionary tales. People react to them in different ways. Just like Aspirin. We have all been told Aspirin is safe to take. Even on a regular basis. Yet ... a good friend of mine actually just passed away while taking it. When they completed the autopsy, the results came back that the Aspirin caused multiple clots to form in his lungs and killed him. Death from an over the counter pain killer??? Who knew??
You can kind of look at the potential of depression from Accutane in 2 different ways.
I had depression prior too, and acne made it worse so I took Accutane. Accutane made me depressed so I stopped taking it. I was then depressed cause my acne came back. Counterproductive? Or...I had depression prior too, and acne made it worse so I took Accutane. Accutane made me depressed so I did research to find ways to relieve my depression. Built a support group, enjoyed sunshine and vit D. Cried a little. But as I looked in the mirror I noticed something. My face was clearing up. My scars and hyper pigmentation were diminishing. I smiled and felt better about myself. I finished my treatment and with the support of great family and friends, all is good.
I do suffer from seasonal depression myself . Drugs do not help me. I found that sitting in a window and taking in sunshine and exercising for an hour a day fixed me right up! My doctor worried about giving me Accutane the first time through because he knew of my history of depression. But I just stuck with my home remedy's IE : sun and exercise and the Accutane never bothered me in the form of depression.
I will not hesitate to take Accutane again despite the concern over depression because I know how far more depressed I feel when I look in a mirror and see the terrible shape acne does to my body and the joy I had watching it clear from Accutane.
Accutane....... It worked
Accutane Logs http://www.acne.org/...ss-it-was-time/
"I was feeling depressed because I had acne so I took Accutane.
Accutane made me depressed so I stopped taking it.
Now I'm depressed cause my acne came back. "
LOL.. talk about counter productive
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users